MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Model Number ASD48A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore a 48mm gore® cardioform asd occluder was selected to treat an atrial septal defect.The device slipped off the septum and was removed due to the apposition issue.A second 48mm gore® cardioform asd occluder was selected and implanted.It was reported that after a couple of hours post implant, echocardiogram showed a pericardial effusion.Pericardiocentesis was performed to treat the effusion; however, several hours later the effusion returned and the patient was taken for surgical repair.It was reported the device remains implanted the patient is doing well.
 
Additional Manufacturer Narrative
Patient weight was requested but was not available.The gore® cardioform asd occluder instructions for use states: adverse events associated with the use of the occluder may include but are not limited to: significant pleural or pericardial effusion requiring drainage.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kathy titus
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16112744
Report Number2017233-2023-03623
Device Sequence Number20579669
Product Code MLV
UDI-Device Identifier00733132636525
UDI-Public00733132636525
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2023
Device Model NumberASD48A
Device Catalogue NumberASD48A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Initial Report FDA Received Date01/06/2023
Date Device Manufactured03/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale